Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Getting sharp pain on head above ear for few seconds. Any complication?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5446 Questions
Question
A sharp pain hits me on right side of head just above right ear and it last for about 5 to 7 seconds.
Then the pain subsides for about 12 to 18 seconds, then the pain comes back for another 5 t0 7
seconds. My head is sore to the touch in that spot--about the size of a half dollar.
Posted Sun, 24 Feb 2013 in Headache and Migraines
 
 
Answered by Dr. Sudhir Kumar 8 minutes later
Hi,
Thank you for posting your query.
First of all, I would like to reassure you that these symptoms do not suggest any serious underlying brain disease.
Episodic short duration pain in your case is suggestive of neuralgic pain, mostly arising from the skin nerves.
It should resolve on its own soon.
If it is troubling you, you may take carbamazepine (tegretol) tablets or pregabalin (lyrica) capsules for pain relief.
I hope it helps. Please get back if you have any more queries.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor